Missouri, 2025

Damaging Wind and Heavy Rain in Missouri, August 11, 2025

August 11, 2025 · NWS SGF · 2 events in 2 counties and zones

A surface low was situated over central Kansas, with a quasi-stationary frontal boundary draped across northwest Missouri down through the Texas and Oklahoma panhandles. Destabilization occurred during the early afternoon on August 11, 2025, with showers and thunderstorms developing along an outflow boundary pushing east northeast through southeast Kansas into southwest Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A surface low was situated over central Kansas, with a quasi-stationary frontal boundary draped across northwest Missouri down through the Texas and Oklahoma panhandles. Destabilization occurred during the early afternoon on August 11, 2025, with showers and thunderstorms developing along an outflow boundary pushing east northeast through southeast Kansas into southwest Missouri. Although most of this activity remained sub-severe, an isolated severe thunderstorm brought damaging winds to Hickory County, with reports of a roof blown off of a barn northeast of Preston. Additionally, heavy rainfall occurred in St. Clair County, with a measured 3.00 inches in Osceola.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 11, 12:59 PM CST, 4 hours 1 minute earlier. Its key messages:

  • 30-50% chances for showers and thunderstorms to redevelop later this afternoon into tonight along and west of the Hwy 63 corridor.
  • Daily rain chances (30-50%) persist through Wednesday, with temperatures returning to near normal for mid August.
Area forecast discussion, Aug 11, 12:59 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
159 PM CDT Mon Aug 11 2025

.KEY MESSAGES...

- 30-50% chances for showers and thunderstorms to redevelop later
  this afternoon into tonight along and west of the Hwy 63
  corridor.

- Daily rain chances (30-50%) persist through Wednesday, with
  temperatures returning to near normal for mid August.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 151 PM CDT Mon Aug 11 2025

A positively tilted upper level trough is currently extended through
the central CONUS, with models showing several embedded shortwaves
throughout. Towards the surface, a surface low is situated over
central KS, with a quasi-stationary frontal boundary draped
across NW MO down through the TX/OK panhandles, and an outflow
boundary bisecting the CWA. A remnant MCS brought scattered
showers and thunderstorms to the area this morning into the
early afternoon, however with the drier soil moistures, not much
in the way of flooding was observed.

Satellite imagery shows some clearing leading to additional
destabilization, with CAMs showing redevelopment of showers and
thunderstorms later this afternoon and evening along the outflow
boundary (30-50% chances). Storms should remain subsevere, however
we can't completely rule out an isolated strong to severe pulse-like
thunderstorm. Despite enough instability present (MLCAPE between
1000-2500 J/kg), low shear and weaker forcing will hinder any
organization taking form with these storms. With Bufkit soundings
showing dryer air towards the surface, if storms do become stronger
up to severe limits, downburst winds up to 50-60mph would be the
primary hazard.

Otherwise, temperatures so far this afternoon have ranged in the mid
80s to low 90s. For tonight, expect temperatures in the upper
60s and low 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 151 PM CDT Mon Aug 11 2025

The upper level trough is progged to remain over the region on
Tuesday, with the frontal boundary remaining stationary in our
vicinity before pushing southeast into our area by the evening. As a
result, additional 40-60% chances for showers/thunderstorms exist,
with the better chances during the afternoon and early evening. With
increased cloud cover, temperatures will be similar to today,
ranging in the mid to upper 80s, and reaching the low 90s over
portions of south-central MO.

By Wednesday, the trough will begin pushing east of the area, but
not before bringing additional 20-40% chances of showers and
thunderstorms Wednesday afternoon.

A pattern change will begin Thursday morning, with upper level
ridging taking over the central CONUS. Despite this pattern, models
are still hinting at daily chances (~20%) of afternoon showers. As
of right now, much of the area should remain dry.

With the ridging pattern raising mid level heights, temperatures
will begin to warm up again into the low to mid 90s towards the end
of the week and into the weekend. Some locations could see heat
index values between 100-105 degrees - which would be below/right at
our Heat Advisory criteria - however we'll need to continue
monitoring this excessive heat potential as we get closer to
this timeframe.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1210 PM CDT Mon Aug 11 2025

VFR conditions are expected to prevail through the entire
forecast period. Scattered showers and thunderstorms will be
possible later this afternoon and evening, primarily at KSGF and
KJLN. With confidence still low regarding whether or not these
will reach the terminals, continued the use of PROB30 groups
for these two terminals between 21Z-02Z. Otherwise, current
southeasterly surface winds between 5-10kts will begin to shift
out of the south before becoming light and variable overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
Hazardous weather outlook, Aug 11, 1:33 PM CST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
233 PM CDT Mon Aug 11 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
233 PM CDT Mon Aug 11 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Limited excessive rainfall risk

DISCUSSION...

Additional showers and thunderstorms are possible (30-50%) this
afternoon into tonight, primarily for areas along and west of Hwy
63.

Any thunderstorms would bring risks of heavy downpours and
frequent lightning, as well as briefly gusty winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Daily shower and thunderstorm chances (30-50%) persist through midweek.
Localized heavy rainfall may accompany this activity.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Special weather statement, Aug 11, 2:41 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
341 PM CDT Mon Aug 11 2025

KSZ097-101-112115-
Cherokee KS-Crawford KS-
341 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHWESTERN CRAWFORD COUNTIES THROUGH 415 PM CDT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mccune to Oswego. Movement was northeast
at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Girard, Sherman, Mccune, West Mineral, Sherwin, and Hallowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3753 9482 3714 9496 3710 9507 3738 9507
      3739 9509 3748 9509
TIME...MOT...LOC 2041Z 240DEG 10KT 3742 9498 3715 9512

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Titus
Special weather statement, Aug 11, 2:55 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
355 PM CDT Mon Aug 11 2025

KSZ101-112130-
Cherokee KS-
355 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEROKEE COUNTY
THROUGH 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sherwin, Melrose, Faulkner, and Hallowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3723 9487 3700 9492 3700 9507 3701 9507
      3715 9508
TIME...MOT...LOC 2055Z 188DEG 12KT 3699 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Titus
Special weather statement, Aug 11, 4:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
554 PM CDT Mon Aug 11 2025

MOZ078-112330-
Cedar MO-
554 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CEDAR COUNTY
THROUGH 630 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Stockton, moving north at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jerico Springs, Filley, Wagoner, and Olympia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3761 9386 3762 9404 3778 9403 3778 9379
TIME...MOT...LOC 2254Z 189DEG 5KT 3769 9394

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Titus

The radar

The Springfield radar (KSGF), 84 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Hickory

When
August 11, 5:00 PM CST
Where
Hickory County, 4.83 mi ENE of Preston
Measured
57 kt (66 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
37.960, -93.150

Emergency management reported that a roof was blown off of a barn.

Heavy Rain, St. Clair

When
August 11, 5:30 PM CST
Where
St. Clair County, Osceola
Reported by
Emergency Manager
Coordinates
38.050, -93.700

Report of 3.00 inches of storm-total rainfall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273849, 1273851.